Many women have bleeding or spotting between periods. Lots of things can cause it. You may bleed because of hormone problems, stress, or ovulation. Fibroids and IUDs intrauterine devices can also cause bleeding. If your bleeding or spotting is caused by one of these things and is not heavy or doesn’t happen often, you probably don’t need to worry. But in rare cases, infection, cancer, or other serious conditions can cause bleeding. So you may need more tests to find the cause of your bleeding. The doctor has checked you carefully, but problems can develop later.
Spotting refers to menstrual bleeding that occurs between a woman’s regular periods. Stress, eating disorders and extreme weight loss can all cause menstrual irregularities, such as total cessation of periods, reports Medline Plus. Although spotting is not specifically mentioned as a possible side effect of weight loss, hormonal irregularities that may result from extreme dieting and exercising may cause mid-cycle bleeding.
In fact, most women experience it at least once throughout their reproductive lifetime. Spotting between periods is usually nothing to be concerned about, but in some cases, it can signal an underlying condition that requires treatment. More rare causes of spotting between periods include extreme stress, diabetes, significant weight gain or weight loss, or insertion of an object into the vagina. If your spotting concerns you, or if you experience it in conjunction with other symptoms like pain, fatigue, dizziness or fever, contact your doctor. Bring a record of your menstrual cycle to your appointment if possible, including beginning and end dates, flow heaviness and instances of spotting between periods. The diagnostic process includes a physical and pelvic exam. In some cases, your doctor will use diagnostic exams like blood drawing, biopsies or an ultrasound to check for other causes of spotting. There is no specific treatment for spotting, and the actions you and your doctor decide will depend in large part on the cause of your spotting.
Home Recent Discussions Search. Hi ladies of MFP, I have only been on this site for about 2 weeks now, and have lost 5 pounds. I am on Levora birth control pills, and have been for over a year. I am extremely consistent at taking them at exactly the same time every day. I have rarely rarely had problems with spotting before my regular period, but since I have been watching my weight, eating healthier, and exercising more I have experienced more spotting than ever! June 4, PM 0. I have an IUD and I am having the same problem! I’ve read that dieting does have that effect. Coincidentally, I started getting healthier when I took my first shot. I have spotting for months on end. But it’s balancing itself out..